Fundamentalnaya i Prikladnaya Matematika
General information
Latest issue
Impact factor
Journal history

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Fundam. Prikl. Mat.:

Personal entry:
Save password
Forgotten password?

Fundam. Prikl. Mat., 2012, Volume 17, Issue 5, Pages 21–54 (Mi fpm1432)  

This article is cited in 2 scientific papers (total in 2 papers)

Subexponential estimates in the height theorem and estimates on numbers of periodic parts of small periods

A. Ya. Belovab, M. I. Kharitonovc

a Moscow Institute of Open Education
b Jacobs University, Bremen, Germany
c M. V. Lomonosov Moscow State University

Abstract: The paper is devoted to subexponential estimates in Shirshov's height theorem. A word $W$ is $n$-divisible if it can be represented in the form $W=W_0W_1\cdots W_n$, where $W_1\prec W_2\prec…\prec W_n$. If an affine algebra $A$ satisfies a polynomial identity of degree $n$, then $A$ is spanned by non $n$-divisible words of generators $a_1\prec…\prec a_l$. A. I. Shirshov proved that the set of non $n$-divisible words over an alphabet of cardinality $l$ has bounded height $h$ over the set $Y$ consisting of all words of degree $\leq n-1$. We show that $h<\Phi(n,l)$, where $\Phi(n,l)=2^{87}l\cdot n^{12\log_3n+48}$.
Let $l,n$, and $d\geq n$ be positive integers. Then all words over an alphabet of cardinality $l$ whose length is greater than $\Psi(n,d,l)$ are either $n$-divisible or contain the $d$th power of a subword, where $\Psi(n,d,l)=2^{18}l(nd)^{3\log_3(nd)+13}d^2$.
In 1993, E. I. Zelmanov asked the following question in the Dniester Notebook: Suppose that $F_{2, m}$ is a $2$-generated associative ring with the identity $x^m=0$. Is it true that the nilpotency degree of $F_{2,m}$ has exponential growth? We give the definitive answer to E. I. Zelmanov by this result. We show that the nilpotency degree of the $l$-generated associative algebra with the identity $x^d=0$ is smaller than $\Psi(d,d,l)$. This implies subexponential estimates on the nilpotency index of nil-algebras of arbitrary characteristic. Shirshov's original estimate was just recursive, in 1982 double exponent was obtained, and an exponential estimate was obtained in 1992.
Our proof uses Latyshev's idea of an application of the Dilworth theorem. We think that Shirshov's height theorem is deeply connected to problems of modern combinatorics. In particular, this theorem is related to the Ramsey theory. We obtain lower and upper estimates of the number of periods of length $2,3,n-1$ in some non $n$-divisible word. These estimates differ only by a constant.

Full text: PDF file (334 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2013, 193:4, 493–515

UDC: 512.5+512.64+519.1

Citation: A. Ya. Belov, M. I. Kharitonov, “Subexponential estimates in the height theorem and estimates on numbers of periodic parts of small periods”, Fundam. Prikl. Mat., 17:5 (2012), 21–54; J. Math. Sci., 193:4 (2013), 493–515

Citation in format AMSBIB
\by A.~Ya.~Belov, M.~I.~Kharitonov
\paper Subexponential estimates in the height theorem and estimates on numbers of periodic parts of small periods
\jour Fundam. Prikl. Mat.
\yr 2012
\vol 17
\issue 5
\pages 21--54
\jour J. Math. Sci.
\yr 2013
\vol 193
\issue 4
\pages 493--515

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. M. I. Kharitonov, “Otsenki, svyazannye s teoremoi Shirshova o vysote”, Chebyshevskii sb., 15:4 (2014), 55–123  mathnet
    2. M. I. Kharitonov, “The estimate of the number of permutationally-ordered sets”, Moscow University Mathematics Bulletin, 70:3 (2015), 125–129  mathnet  crossref  mathscinet  isi
  • Фундаментальная и прикладная математика
    Number of views:
    This page:276
    Full text:105
    First page:2

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021